Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates



Journal of the American Academy of Dermatology
Volume 44, n° 2P2
pages 342-347 (février 2001)
Doi : 10.1067/mjd.2001.103036
Treatment of minocycline-induced cutaneous pigmentation with the Q-switched Alexandrite laser and a review of the literature
 

David Green, MD, Kenneth J. Friedman, MD

Abstract

Cutaneous pigmentation associated with minocycline ingestion is an unusual adverse effect for which few treatments have been described. Within the past few years, treatment with different Q-switched lasers has been reported in the literature. The purpose of this therapeutic intervention was to determine whether the Q-switched Alexandrite laser could clinically and histologically improve pigmentation associated with minocycline ingestion. A patient with type II minocycline pigmentation was treated with the Q-switched Alexandrite (755 nm) laser and then evaluated clinically and histologically to determine the outcome of this intervention. Treatment with the Q-switched Alexandrite (755 nm) laser provided excellent clinical and histologic clearing of minocycline pigmentation. One year after completion of laser treatment, the skin has remained clinically clear with no recurrence. The Q-switched Alexandrite laser (755 nm) should be considered for treatment of type II minocycline pigmentation. (J Am Acad Dermatol 2001;44:342-7.)

The full text of this article is available in PDF format.

 This supplement is made possible through an educational grant from Ortho Dermatological to the American Academy of Dermatology.
 Reprint requests: David Green, MD, 4800 Montgomery Ln, Suite M50, Bethesda, MD 20814. E-mail: greendmd@erols.com.
 J Am Acad Dermatol 2001;44:342-7



© 2001  American Academy of Dermatology, Inc. Published by Elsevier Masson SAS@@#104157@@